Discussion in 'Suicidal Thoughts and Feelings' started by helloworld29, Nov 14, 2013.

Thread Status:
Not open for further replies.
  1. helloworld29

    helloworld29 Member

    Has anyone ha any experience with feeling significantly worse after taking these? I'm on Citalopram (20mg) and feel really spaced out, disorientated, nauseous and I haven't really gone anywhere except the food store in the past few days. Finding it very hard to get out of the house, and panicky in general. My head feels sabotaged!

    I'm not sure whether to stop taking the tabs, because apparently if you miss one dose you can go into withdrawal? What to do.....
  2. Special-Agent-Gibbs

    Special-Agent-Gibbs Safety and Support SF Pro SF Supporter

    Yes! I was on that medication, it was horrible. I was more suicidal I actually came even closer to attempting while on that medication. Not a good medication in my opinion.
  3. helloworld29

    helloworld29 Member

    What did you do about it? Swap meds?
  4. Acy

    Acy Mama Bear - TLC, Common Sense Staff Member Safety & Support

    Hiya, Robyn1992. Perhaps call your doctor and explain what you're experiencing. Maybe get in to see him/her soon. S/he will probably change or adjust the medication if the side effects are not worth the benefits that might come after some time on the med. Anti-depressants seem to affect different people in a variety of different ways. It can take time and effort to work with the doc to find the med(s) that works for an individual. Trial and error - not fun, but when we find the right med(s), it's good. :)

    I hope things settle down for you soon. :hug:
  5. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    Citalopram is in general a "milder" medication in the big scheme of drugs in the class of SSRI's available and ssri's are the first class used to treat to depression in general as it is a lower incidents of side effects than most others.

    I would suggest the best source of information on drugs and how they are effecting you and side effects is your Doctor.
  6. torn23

    torn23 Member

    Hi Robyn,

    I did not do well on Citalopram. But I do extremely well on Prozac. So don't give up. Once you find the one that works, things can be very different.

  7. mpang123

    mpang123 Well-Known Member

    I cannot take SSRIs anymore. They have adverse reactions to me. When I was on Cymbalta, I ended up overdosing and nearly killed myself by accident. Then I tried Zoloft and other antidepressants and it will work for a short time, then my body gets immune to it. My psychiatrist won't let me take them anymore. Now I can only take mood stabilizers.
  8. Robz328

    Robz328 Member

    On Prozac now with fair results. Paxil was best so far.
Thread Status:
Not open for further replies.